Syncope Trust And Reflex anoxic Seizures
SYNCOPE: (sin-co-pee) is the result of the temporary cutting off of the supply of oxygenated blood to the brain resulting in loss of conciousness and collapse. This is usually due to a drop in blood pressure or a change in heart rhythm causing a drop in the amount of blood the heart pumps, or a drop in the amount of oxygen being carried in the blood.
REFLEX ANOXIC SEIZURES: is a type of arrhythmia (heart rhythm disorder) occurring mainly in young children but can occur at any age. The sudden shock of pain, however slight, or indeed any unexpected stimuli, causes the heart and breathing to stop, the eyes to roll up into the head, the complexion to become deathly white, the jaw to clench and the body to stiffen often with legs and arms jerking. After 30 seconds or so the body relaxes and the heart and breathing restart. The sufferer may remain unconscious for one or two minutes or well over an hour. RAS is often misdiagnosed asa breathing-holding or more seriously as epilepsy.
For more information please write to the address below or please click on the useful links option.
P O Box 175
Stratford Upon Avon
Warwickshire CV37 8YD
Registered Charity No. 1084898